|How can I do this?
Jul 24, 2009
I was recently diagnosed nearly 2 months ago. I just started the medication 4 days ago. I know that is not long, but I am not sure I can make it through this. I have been taking the medication in the evening around 5. I am generally dizzy until I go to bed. Then can't sleep and have dreams. I wake up sick to my stomach and exhausted. Go to work and then...start all over again. I know I cannot continue this for long. Any advice would be greatly appreciated. Is there really a chance for a "Normal" life in my future???
| Response from Dr. Henry
You don't mention which HIV meds you are taking but from the comment about dizziness/dreams I would guess it is an efavirenz based regimen (such as Atripla) which oftne causes dizziness/dream problems for during the first weeks on treatment. those complaints usually diminish after 2-4 weeks such that perhaps 5-10% continue to have such annoying side effects. taking meds just before bedtime and avoiding fat containing food/snacks in the several hours before taking can help in some cases. I would inform your HIV provider about the problems--sometimes sleep meds or a switch to alternative HIV regimen is needed after complete assessment. Most patients do well after the initial start up difficulties. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Long Term Effects Of Herpes?
- What Are The Chances Of Getting Shingles?
- What Are The Chances Of Getting Herpes Through Unprotected Sex?
- What Antibiotics Treat Bacterial Vaginosis?
- What Is The Typical Incubation Period For Gonorrhea?
- What Is The Most Common Symptom Of Gonorrhea In Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.